Alert archive / North Carolina / Wind Advisories in 2018

Wind Advisory 8, NWS Wakefield, VA

December 8, 2018Currituck County, North Carolina; City of Virginia Beach, Virginia

NWS Wakefield, VA issued this wind advisory at Dec 8, 2018, 3:15 PM EST for Currituck County, North Carolina; City of Virginia Beach, Virginia. It took effect at Dec 9, 2018, 1:00 PM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 8, 2018, 3:15 PM EST (20:15 UTC)
In effect from
Dec 9, 2018, 1:00 PM EST
Expired
Dec 10, 2018, 4:00 AM EST
In force
15 hr
Issued by
NWS Wakefield, VA

Counties Currituck County, NC, City of Virginia Beach, VA

The radar

The Norfolk radar (KAKQ), 104 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2018-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2018-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1501 m above ground
0-6 km bulk shear
95 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

913 
WWUS71 KAKQ 082015
NPWAKQ

URGENT - WEATHER MESSAGE
National Weather Service Wakefield VA
315 PM EST Sat Dec 8 2018


NCZ017-102-VAZ098-090415-
/O.NEW.KAKQ.WI.Y.0008.181209T1800Z-181210T0900Z/
Western Currituck-Eastern Currituck-Virginia Beach-
Including the cities of Knotts Island, Corolla, Back Bay, 
Bayside, Cape Henry, Dam Neck, Gallups Corner, Kempsville, 
and London Bridge
315 PM EST Sat Dec 8 2018

...WIND ADVISORY IN EFFECT FROM 1 PM SUNDAY TO 4 AM EST MONDAY...

The National Weather Service in Wakefield has issued a Wind
Advisory, which is in effect from 1 PM Sunday to 4 AM EST Monday.

* AREAS AFFECTED: Virginia Beach and Currituck County North 
  Carolina. Strongest winds expected at the immediate coast and 
  along Currituck Sound

* WINDS: Northeast at 25 to 35 mph with gusts up to 50 mph. 

* TIMING: Sunday and Sunday night.

* IMPACTS: Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages will be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds are forecast to be
31 to 39 mph or gusts will range between 46 and 57 mph. Winds of 
these magnitudes may cause minor property damage without extra 
precautions. Motorists in high profile vehicles should use caution
until the winds subside.

&&

$$
5 follow-up statements
800 
WWUS71 KAKQ 090253
NPWAKQ

URGENT - WEATHER MESSAGE
National Weather Service Wakefield VA
953 PM EST Sat Dec 8 2018

NCZ017-102-VAZ098-091100-
/O.CON.KAKQ.WI.Y.0008.181209T1800Z-181210T0900Z/
Western Currituck-Eastern Currituck-Virginia Beach-
Including the cities of Knotts Island, Corolla, Back Bay, 
Bayside, Cape Henry, Dam Neck, Gallups Corner, Kempsville, 
and London Bridge
953 PM EST Sat Dec 8 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM SUNDAY TO 4 AM EST
MONDAY...

* AREAS AFFECTED: Virginia Beach and Currituck County North 
  Carolina. Strongest winds expected at the immediate coast and 
  along Currituck Sound

* WINDS: Northeast at 25 to 35 mph with gusts up to 50 mph.

* TIMING: Sunday and Sunday night.

* IMPACTS: Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages will be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds are forecast to be
31 to 39 mph or gusts will range between 46 and 57 mph. Winds of
these magnitudes may cause minor property damage without extra
precautions. Motorists in high profile vehicles should use
caution until the winds subside.

&&

$$
347 
WWUS71 KAKQ 091021
NPWAKQ

URGENT - WEATHER MESSAGE
National Weather Service Wakefield VA
521 AM EST Sun Dec 9 2018

NCZ017-102-VAZ098-091830-
/O.CON.KAKQ.WI.Y.0008.181209T1800Z-181210T0900Z/
Western Currituck-Eastern Currituck-Virginia Beach-
Including the cities of Knotts Island, Corolla, Back Bay, 
Bayside, Cape Henry, Dam Neck, Gallups Corner, Kempsville, 
and London Bridge
521 AM EST Sun Dec 9 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
4 AM EST MONDAY...

* AREAS AFFECTED: Virginia Beach and Currituck County North 
  Carolina. Strongest winds expected at the immediate coast and 
  along Currituck Sound

* WINDS: Northeast at 25 to 35 mph with gusts up to 50 mph.

* TIMING: Today and tonight.

* IMPACTS: Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages will be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds are forecast to be
31 to 39 mph or gusts will range between 46 and 57 mph. Winds of
these magnitudes may cause minor property damage without extra
precautions. Motorists in high profile vehicles should use
caution until the winds subside.

&&

$$
284 
WWUS71 KAKQ 092034
NPWAKQ

URGENT - WEATHER MESSAGE
National Weather Service Wakefield VA
334 PM EST Sun Dec 9 2018


VAZ095-100445-
/O.EXA.KAKQ.WI.Y.0008.000000T0000Z-181210T0900Z/
Norfolk/Portsmouth-
Including the cities of Downtown Norfolk, Ghent, 
Norfolk International Arpt, Norfolk NAS, Norview, Ocean View, 
and Wards Corner
334 PM EST Sun Dec 9 2018

...WIND ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY...

The National Weather Service in Wakefield has issued a Wind
Advisory, which is in effect until 4 AM EST Monday.

* AREAS AFFECTED: Norfolk, especially close to the shore of the 
  Bay/River.

* WINDS: Northeast at 25 to 35 mph with gusts up to 50 mph.

* TIMING: Today and tonight.

* IMPACTS: Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages will be possible.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds are forecast to be
31 to 39 mph or gusts will range between 46 and 57 mph. Winds of 
these magnitudes may cause minor property damage without extra 
precautions. Motorists in high profile vehicles should use caution
until the winds subside.

&&

$$

NCZ017-102-VAZ098-100445-
/O.CON.KAKQ.WI.Y.0008.000000T0000Z-181210T0900Z/
Western Currituck-Eastern Currituck-Virginia Beach-
Including the cities of Knotts Island, Corolla, Back Bay, 
Bayside, Cape Henry, Dam Neck, Gallups Corner, Kempsville, 
and London Bridge
334 PM EST Sun Dec 9 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...

* AREAS AFFECTED: Virginia Beach and Currituck County North 
  Carolina. Strongest winds expected at the immediate coast and 
  along Currituck Sound

* WINDS: Northeast at 25 to 35 mph with gusts up to 50 mph.

* TIMING: Today and tonight.

* IMPACTS: Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages will be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds are forecast to be
31 to 39 mph or gusts will range between 46 and 57 mph. Winds of
these magnitudes may cause minor property damage without extra
precautions. Motorists in high profile vehicles should use
caution until the winds subside.

&&

$$
098 
WWUS71 KAKQ 100127
NPWAKQ

URGENT - WEATHER MESSAGE
National Weather Service Wakefield VA
827 PM EST Sun Dec 9 2018

NCZ017-102-VAZ095-098-100900-
/O.CON.KAKQ.WI.Y.0008.000000T0000Z-181210T0900Z/
Western Currituck-Eastern Currituck-Norfolk/Portsmouth-
Virginia Beach-
Including the cities of Knotts Island, Corolla, Downtown Norfolk,
Ghent, Norfolk International Arpt, Norfolk NAS, Norview, 
Ocean View, Wards Corner, Back Bay, Bayside, Cape Henry, 
Dam Neck, Gallups Corner, Kempsville, and London Bridge
827 PM EST Sun Dec 9 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...

* AREAS AFFECTED: Virginia Beach and Currituck County North 
  Carolina. Strongest winds expected at the immediate coast and 
  along Currituck Sound.

* WINDS: Northeast at 25 to 35 mph with gusts to 45 to 50 mph.

* TIMING: Overnight.

* IMPACTS: Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages will be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds are forecast to be
31 to 39 mph or gusts will range between 46 and 57 mph. Winds of
these magnitudes may cause minor property damage without extra
precautions. Motorists in high profile vehicles should use
caution until the winds subside.

&&

$$
550 
WWUS71 KAKQ 100831
NPWAKQ

URGENT - WEATHER MESSAGE
National Weather Service Wakefield VA
331 AM EST Mon Dec 10 2018

NCZ017-102-VAZ095-098-100945-
/O.EXP.KAKQ.WI.Y.0008.000000T0000Z-181210T0900Z/
Western Currituck-Eastern Currituck-Norfolk/Portsmouth-
Virginia Beach-
Including the cities of Knotts Island, Corolla, Downtown Norfolk,
Ghent, Norfolk International Arpt, Norfolk NAS, Norview, 
Ocean View, Wards Corner, Back Bay, Bayside, Cape Henry, 
Dam Neck, Gallups Corner, Kempsville, and London Bridge
331 AM EST Mon Dec 10 2018

...WIND ADVISORY WILL EXPIRE AT 4 AM EST EARLY THIS MORNING...

The Wind Advisory will expire at 4 am EST early this morning.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this wind advisory went out at Dec 8, 1:10 PM EST, 2 hours 5 minutes earlier.

Area forecast discussion, Dec 8, 1:10 PM EST, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
110 PM EST Sat Dec 8 2018

.SYNOPSIS...
High pressure will extend from the Upper Midwest eastward into
the northern Mid Atlantic region today into tonight. Low
pressure across the deep south early this morning, moves
eastward near the Gulf coast today into tonight, then tracks
east northeast just off the southeast coast while intensifying
during Sunday. The low then sits farther off the southeast
coast late Sunday night into Tuesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1105 AM EST Saturday...

No major changes in the going forecast for today. Plenty of mid
clouds moving in ahead of the Sunday system, but it will stay
dry. Have lowered temps slightly today given the cloud cover,
but most places should stay in the 40s...warmest far SE. See
short term section for details about changes for the Sunday
storm.

As of 500 AM EST Saturday...

Early this morning, large Canadian sfc high pressure stretches
from the upper Midwest eastward twd the nrn Mid Atlc coast,
while low pressure will eastward near the Gulf coast. The high
will keep conditions dry and cool today, with max temps only
warmer into the lower to mid 40s. High clouds and some mid
clouds (esply over extrm srn VA and NE NC) will also increase
over the area this aftn, limiting aftn heating and making it
feel cooler.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
As of 1105 AM EST Saturday...

Have opted to upgrade the winter storm watch to a winter storm
warning this morning. The incoming 12z guidance combined with
EPS >6" snow probabilities of 70+% in the watch area suggest an
increasing likelihood of moderate to heavy snow across the
southern VA Piedmont on Sunday into Sunday evening. There is a
concern that some sleet or even rain may mix in later Sunday
afternoon especially close to the VA/NC border as well as near
I-95 (NAM rime factor increases to 20 - which suggests very low
ratio snow or even sleet - near the VA/NC border later in the
afternoon), but the thinking is that at least through early
afternoon snow will likely become heavy at times across the far
south as the best frontogenetic forcing moves overhead and
enough cold air stays in place. Took a brief look at the 12z
NAM and it continues to be a significant outlier with the QPF
being so far north. Normally with these type of strong f-gen
events, there is an extremely sharp cutoff to the north due to
the strong descending branch of the sloping f-gen zone. Plus,
moisture could be cut off somewhat from the expected widespread
convection off the SE coast. Given that the northern part of
the forecast area is expected to be north of the main f-gen
area, am expecting the snow to taper sharply to the north of
US-460 and especially across the RIC metro. As such, have opted
to raise amounts to 4-8 inches in the far SW (Mecklenburg,
Lunenburg and Greensville, while keeping the rest of the warning
area in a 3-6 inch range. Will need to watch for some freezing
rain in the transition zone as well, but am thinking that sfc temps
will be right around 32F, so it may not be a huge concern.
Have also kept the RIC metro in the 1-2 inch range for now.
May need to issue advisories to the
north of the warning and also likely just east of the I-95
corridor, but will hold off doing so until this afternoon to
examine the new guidance coming in to determine the areal extent
of the advisory.

As of 500 AM EST Saturday...

The first part of tonight will remain dry ahead of the storm
system with lows ranging fm the mid 20s to the mid 30s. However,
moisture spreading in fm the south and east, along with
increasing lift ahead of the storm to the south, will result in
slgt chc to chc Pops for snow and/or rain over extrm srn VA and
NE NC late tonight into Sun morning. 00Z/08 models continue to
show a little better agreement with the storm track, but still
vary on how much moisture spreads north overcoming the dry air
in place across VA. The GFS is not as aggressive nwrd with the
pcpn, compared to the ECMWF and NAM which are also wetter. Trended
towards a blend of the three models at this time. Thus, have
PoPs increasing fm south to north fm later Sun morning thru the
aftn and into early Sun evening.

Best time period of snow accumulations will be fm 8 am to 8 pm
Sun, though snow will linger until the early morning hours Mon.
Isentropic lift is never very strong, however, there should be
a period of moderate snowfall especially in and near the Winter
Storm Watch area allowing for 3 to 6 inches of snow. To the
north and east of the watch, there will be an area of 1 to 3
inches of snow, and a Winter Weather Advisory will likely extend
beyond the current Watch, as the event gets closer.

Thermal profiles also suggest snow will mix with sleet somewhere
in the vicinity and just east of I-95, as warmer air gets pulled
in fm the Atlc. Also take into account the snow will be of the
wet variety and compact rather effectively. These issues will
result in a possible sharp cutoff of snow, as you move north.
Given the sharp cut off in moisture as you move north, this
also supports a tight gradient between where 4 to 6 inches of
snow accumulates, then dropping off quickly as you go north to
1 to 3 inches and then just a dusting to an inch. This gradient
looks to set up somewhere near Highway 60 or just south of
Highway 60, but this could change with later forecasts.

Precip should pull south and east Sun evening/night into early
Mon morning, with snow/wintry mix will push into interior SE VA
where a very light accumulation or dusting is possible. At the
coast, rain may mix with some sleet, but mostly a cold rain is
expected. Mon morning will be cold and if the sky clears rapidly,
areas of snow will freeze and will likely make for continued
hazardous travel in areas which receive snow. Lows Mon morning
ranging fm the mid 20s to lower 30s inland, and in the mid to
upper 30s near at the coast. Highs on Mon struggle into the
upper 30s where there is snow on the ground, and in the lower to
mid 40s elsewhere.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 100 PM EST Saturday...

The models are indecent agreement through Thursday as strong
surface high pressure settles over the region on Tuesday into
Wednesday before weak warm advection begins Wednesday night in
Thursday as the surface high retreats NE into the Canadian
Maritimes and the North Atlantic. This will allow for dry
weather through Thursday with temperatures slow moderating from
the low to mid 40s on Tuesday into the upper 40s to the mid 50s
on Thursday.

The models begin to diverge on their handling of the next
trough that dives into the Central and Southern plains from
late Thursday into Saturday. Both the GFS and ECMWF close off
the upper low and develop an extremely deep surface cyclone
across the OHio Valley and into the Northeast. The models have
big timing differences by about 12 to 18 hours with the GFS the
faster model to have the cold front sweep through the area some
time Friday in both the 6z and 12z runs while the ECMWF has the
front cross the area on Saturday. For now have gone a little
quicker with the front going through some time Friday night with
a band of showers and potential a strong increase of winds. But
with the uncertainty will have to continue to monitor how this
system develops not only in strength but also timing.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
As of 100 AM EST Saturday...

VFR conditions and dry wx expected at all TAF sites today into
late tonight, as sfc high pressure extends fm the upper midwest
eastward into the nrn Mid Atlc region. Winds will be largely
NNE aob 10 kt. Low pressure across the deep south moves ENE just
off the SE coast while intensifying during Sun, then sits
farther off the SE coast late Sun night into Tue. This system
will bring flight restrictions (both CIGs and VSBY) to portions
of the region Sun into Mon morning. A period of prolonged wintry
pcpn is anticipated fm RIC S and SW, with mixed ptype to the
locations near the Bay, and rain along the coast. Increasing/
strong NE or N winds also expected Sun into Mon.

&&

.MARINE...
As of 425 AM EST Saturday...

Canadian high pressure gradually builds in from the NW today,
with primarily a N or NE wind aob 15kt, along with 2-3ft seas
and 1-2ft waves in the Bay. Low pressure will track toward the
GA/SC coast tonight while high pressure remains centered over
the nrn Mid- Atlantic. An ENE wind will increase to 10-20kt with
seas building to 3-5ft, and waves of 2-3ft in the Bay. Low
pressure then deepens off the Carolina coast Sunday aftn into
Sunday night. A NE wind will increase to 15-25kt N, to 20-30kt
for the Lower Bay, and 25-35kt for the ocean S of Cape Charles
and the Sound. Wind gusts to 40-45kt are possible for the srn
ocean zones. Seas build to 5-8ft N, to 8-12ft S, and 3-5ft waves
in the Bay, and locally 4-6ft in the Mouth of the Bay. A Gale
warning has been issued for the ocean S of Cape Charles and for
the Sound. A Gale Watch remains in effect for the lower Bay, and
a gale watch has been added from Cape Charles to Parramore Is.
Sunday aftn into Sunday night. SCAs have been issued for the
remaining zones, mainly Sunday aftn into Sunday night.

Low pressure pulls offshore Sunday night into Monday. However,
secondary development is possible by Monday night, before tracking
offshore Tuesday. SCA conditions likely linger into early next week.
High pressure returns by midweek.

&&

.TIDES/COASTAL FLOODING...
As of 425 AM EST Saturday...

Low pressure will strengthen off the Carolina coast Sunday into
Sunday night. A strong NE wind is expected to push tidal
anomalies to 1.5-2.0ft above normal from the Lower Bay swd to
Outer Banks Currituck. This has the potential to produce minor
tidal flooding Sunday night into Monday. Additionally, beach
erosion is expected due to large breaking nearshore waves.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...Winter Storm Warning from 5 AM Sunday to 4 AM EST Monday for
     NCZ012.
VA...Winter Storm Warning from 5 AM Sunday to 4 AM EST Monday for
     VAZ060-065>067-079-080-087.
MARINE...Gale Watch from Sunday afternoon through late Sunday night for
     ANZ654.
     Gale Warning from 1 PM Sunday to 7 AM EST Monday for ANZ656-
     658.
     Small Craft Advisory from 4 PM Sunday to 7 AM EST Monday for
     ANZ650-652.
     Small Craft Advisory from 1 PM Sunday to 4 AM EST Monday for
     ANZ635>637.
     Gale Watch from Sunday afternoon through late Sunday night for
     ANZ632-634.
     Small Craft Advisory from 4 AM to noon EST Sunday for ANZ632-
     634.
     Gale Warning from 1 PM Sunday to 4 AM EST Monday for ANZ633.
     Small Craft Advisory from 1 PM Sunday to 7 AM EST Monday for
     ANZ630-631.
     Small Craft Advisory from 10 AM Sunday to 7 AM EST Monday for
     ANZ638.

&&

SYNOPSIS...TMG
NEAR TERM...TMG/MRD
SHORT TERM...MPR/MRD/JAO
LONG TERM...ESS
AVIATION...TMG
MARINE...AJZ
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Dec 8, 5:14 AM EST, 10 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Wakefield VA
514 AM EST Sat Dec 8 2018

MDZ021>025-NCZ013>017-030>032-102-VAZ075>078-084>086-090-093-095>100-
520-522>525-091015-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Hertford-Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-
Perquimans-Eastern Currituck-Westmoreland-Richmond-Northumberland-
Lancaster-Gloucester-Middlesex-Mathews-James City-Isle of Wight-
Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-Accomack-
Northampton-Eastern King and Queen-Eastern Essex-York-Newport News-
Hampton/Poquoson-
514 AM EST Sat Dec 8 2018

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, east central Virginia, eastern Virginia and
southeast Virginia.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Rain, heavy at times, will overspread the area from south to north
Sunday and persist into Sunday night. The heaviest rain is
expected across southeast Virginia and northeast North Carolina.
Rain may mix with snow and sleet especially across the Tidewater
and inland portions of northeast North Carolina late Sunday into
Sunday evening. A light accumulation of a wintry mix is possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ048-061-062-064-068-069-081>083-088-089-092-509>519-521-091015-
Fluvanna-Cumberland-Goochland-Caroline-Amelia-Powhatan-Prince George-
Charles City-New Kent-Sussex-Surry-Southampton-Western Louisa-
Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Western Essex-
514 AM EST Sat Dec 8 2018

This Hazardous Weather Outlook is for central Virginia, east
central Virginia, north central Virginia, south central Virginia
and southeast Virginia.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Wintry precipitation will spread north across the area Sunday
morning into Sunday afternoon and evening. Some accumulation of
snow is expected in areas just east of I95, across the Richmond
metro and west along and south of Interstate 64. Some areas will
receive 1 to 2 inches of snow with up to 3 possible. The highest
amounts will be along and south of highway 60. Stay tuned to later
forecasts as snow amounts are likely to change.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ012-VAZ060-065>067-079-080-087-091015-
Northampton-Prince Edward-Mecklenburg-Lunenburg-Nottoway-Brunswick-
Dinwiddie-Greensville-
514 AM EST Sat Dec 8 2018

...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY
MORNING...

This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, south central Virginia and southeast Virginia.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

TG

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 11:29 AM ESTWinter Storm WarningAKQNorthampton41 hr
Dec 8, 4:02 AM ESTGale WarningAKQ51 hr
Dec 8, 4:02 AM ESTSmall Craft AdvisoryAKQ24 hr
Dec 8, 4:02 AM ESTSmall Craft AdvisoryAKQ4 days
Dec 8, 2:50 PM ESTWinter Storm WatchAKQAmelia, Chesterfield, Cumberland, Fluvanna, Goochland, Hanover and 5 more13 hr
Dec 8, 2:50 PM ESTWinter Weather AdvisoryAKQCaroline, Charles City, Essex, Gloucester, James City, King and Queen and 15 more37 hr

Nearby

Wind Advisories in North Carolina, 2018Wind Advisories in Virginia, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.